Alert archive / Florida / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 45, NWS Mobile, AL

June 4, 2015Okaloosa County, Florida

NWS Mobile, AL issued this severe thunderstorm warning at Jun 4, 2015, 11:40 AM CDT for Okaloosa County, Florida. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 4, 2015, 11:40 AM CDT (16:40 UTC)
Expired
Jun 4, 2015, 11:56 AM CDT
In force
16 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

County Okaloosa County, FL

The radar

The Eglin Afb radar (KEVX), 74 km from the middle of the area, began a volume at 16:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 4.7 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2015-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2015-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-162 J/kg
Mixed-layer LCL
1261 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

368 
WUUS54 KMOB 041640
SVRMOB
FLC091-041745-
/O.NEW.KMOB.SV.W.0045.150604T1640Z-150604T1745Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
1140 AM CDT THU JUN 4 2015

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL OKALOOSA COUNTY IN NORTHWESTERN FLORIDA...

* UNTIL 1245 PM CDT

* AT 1139 AM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER
  SIZE HAIL AND DAMAGING WINDS OVER 60 MPH WAS LOCATED 11 MILES
  NORTHWEST OF WRIGHT...AND MOVING EAST AT 5 MPH.

* THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF WEST CENTRAL 
  OKALOOSA COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS OFTEN PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING. PLEASE TAKE COVER UNTIL THE STORM PASSES.

TO REPORT SEVERE WEATHER...CALL (800) 284-9059.

&&

LAT...LON 3057 8675 3065 8675 3064 8662 3055 8662
TIME...MOT...LOC 1639Z 273DEG 6KT 3060 8673 
$$
1 follow-up statement
612 
WWUS54 KMOB 041656
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1156 AM CDT THU JUN 4 2015

FLC091-041705-
/O.CAN.KMOB.SV.W.0045.000000T0000Z-150604T1745Z/
OKALOOSA FL-
1156 AM CDT THU JUN 4 2015

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL OKALOOSA COUNTY
HAS BEEN CANCELLED...

AT 1155 AM CDT...THE STORM THAT PROMPTED THE WARNING FOR WEST CENTRAL
OKALOOSA COUNTY HAS WEAKENED BELOW SEVERE LIMITS THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN CANCELLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CALL (800) 284-9059.

&&

LAT...LON 3057 8675 3065 8675 3064 8662 3055 8662
TIME...MOT...LOC 1653Z 273DEG 6KT 3060 8670 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 5:01 AM CDT, 6 hours 39 minutes earlier.

Area forecast discussion, Jun 4, 5:01 AM CDT, 6 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
501 AM CDT THU JUN 4 2015

.SHORT TERM...LITTLE CHANGE IN WEATHER PATTERN FROM PREVIOUS 24
HOURS. DEEPER DRY LAYER AIRMASS CONTINUES OVER REGION AS MID/UPPER
TROF AXIS ASSOCIATED WITH MID/UPPER LOW NOTED OVER THE CAROLINAS IN
WATER VAPOR IMAGERY CONTINUES TO MOVE OFF TO THE EAST. THE WEAKLY
REFLECTED TRAILING SFC TROF WILL CONTINUE TO LINGER OVER THE FCST
AREA TODAY AND TONIGHT. MOIST AIRMASS CONTINUES IN THE LOWEST LEVELS
OF THE ATMOSPHERE...AND WITH THE WEAK SFC TROF AND EFFECTS FROM
DAYTIME HEATING WILL ALLOW FOR SOME ISOLATED SHOWERS AND
THUNDERSTORMS...PRIMARILY NEAR COASTAL AREAS. OVERALL THOUGH...THE
DEEPER LAYER DRY AIR AND LACK OF ANY SYNOPTIC SCALE FORCING WILL
KEEP MOST LOCATIONS RAINFREE TODAY AND TONIGHT. PRECIPITATION WILL
CONTINUE TO BE TYPICAL DIURNAL EARLY SUMMER LIKE PATTERN IN
NATURE...WITH ISOLATED SHOWERS AND STORMS OVER THE MARINE AREA AND
NEAR THE COAST EARLY THIS MORNING...THEN ISOLATED SHOWERS AND STORMS
BUILDING INLAND DURING THE AFTERNOON AND EARLY EVENING HOURS (BUT
GENERALLY REMAINING OVER OR JUST NORTH OF THE  COASTAL COUNTIES).
MARINE CONVECTION IS EXPECTED ONCE AGAIN TONIGHT. AFTERNOON HEATING
AND WEAK SEA BREEZE CIRCULATION WILL BE THE PRIMARY SOURCE FOR
INLAND CONVECTION TODAY. WITH NO SHEAR OR ANY REAL DYNAMICAL
SUPPORT...ANY SEVERE WEATHER THREAT WILL REMAIN EXTREMELY LOW.
TEMPERATURE FCST REMAINS CONSISTENT...WITH HIGHS TODAY EXPECTED TO
BE IN THE MID TO UPPER 80S...LOWS TONIGHT RANGING FROM THE MID 60S
OVER MOST OF THE INTERIOR ZONES TO THE LOWER 70S CLOSER TO THE
COAST. THE MICROBURST RISK FOR TODAY IS LOW. 12/DS

THIS AFTERNOON'S WET MICROBURST RISK IS LOW.

.LONG TERM...DEEP MID TO UPPER TROF WILL CONTINUE TO SHIFT EAST
REACHING THE EASTERN SEABOARD AND WESTERN ATLANTIC BY 12Z FRI. IN ITS
WAKE A BROAD MID TO UPPER RIDGE OF HIGH PRESSURE SHIFTS EAST OVER
MUCH OF TX AND SOUTHERN PLAINS STATES REMAINING STATIONARY THROUGH
SAT THEN DRIFTS FURTHER EAST AND WEAKENS OVER THE LOWER MS RIVER
VALLEY AND SE STATES LATE SUN THROUGH EARLY TUE...THEN WEAKENS
FURTHER IN THE WEEK IN RESPONSE TO ANOTHER DEEP TROF DIGGING SOUTH
OVER THE GREAT LAKES AND EASTERN CONUS TUES THROUGH WED WHICH SHIFTS
EAST OVER THE WESTERN ATLANTIC AS A WEAK MID TO UPPER RIDGE REBUILDS
OVER THE LOWER AND CENTRAL PLAINS STATES STRETCHING EAST TO EASTERN
SEABOARD. WITH THIS PATTERN RAIN CHANCES REMAIN SLIGHTLY BELOW
SEASONAL LEVELS THROUGH EARLY NEXT WEEK FOLLOWED BY BETTER COVERAGE
FOR THE REMAINDER OF THE WEEK. WITH LIMITED FORCING IN MID LEVELS
AFFECTING MOSTLY NORTHERN SECTIONS OF THE CWFA THROUGH EARLY NEXT
WEEK COMBINED WITH LIMITED INSTABILITY AND MOISTURE BELIEVE RAIN
CHANCES WILL REMAIN MOSTLY ISOLATED THROUGH EARLY SUN FOLLOWED BY
SLIGHTLY BETTER COVERAGE MOSTLY OVER INTERIOR SECTIONS OF THE CWFA BY
EARLY NEXT WEEK. BETTER RAIN CHANCES SHIFT FURTHER SOUTH TO THE COAST
AND OFFSHORE BY MIDWEEK AS DEEPENING UPPER TROF WELL TO THE NORTH
DIGS SOUTH AND EAST. AS FOR TEMPS WITH MORE SUN THEN CLOUDS EXPECTED
THROUGH THE EARLY NEXT HIGHS WILL CLIMB TO THE LOWER 90S FOR MOST
INLAND AREAS...UPPER 80S NEAR THE IMMEDIATE COAST...THROUGH EARLY
NEXT WEAK THEN SLIGHTLY LOWER LATER IN THE WEEK DUE TO BETTER CLOUDS
AND RAIN CHANCES BY MID WEEK. LOWS WILL CONTINUE TO BE MORE SEASONAL
RANGING FROM THE UPPER 60S TO LOWER 70S THROUGH THE FORECAST PD.
WILL LEAN TOWARDS THE CURRENT MAV/MEX GUIDANCE AND ADJUST SLIGHTLY
FOR CONSISTENCY THROUGH THE PERIOD. 32/EE

&&

.AVIATION...04/12Z TAF ISSUANCE...ISOLATED SHOWERS AND STORMS
PERSIST NEAR COASTAL AREAS EARLY THIS MORNING. THESE ISOLATED
SHOWERS WILL CONTINUE NEAR THE COAST THIS MORNING...MOVING A LITTLE
FARTHER INLAND (TOWARD THE AL/FL STATE LINE) DURING THE DAY ON SEA
BREEZE FRONT. GENERAL VFR CIGS AND VISBY EXPECTED THROUGH THE FCST
PERIOD. 12/DS

&&

.MARINE...A WEAK SURFACE PRESSURE PATTERN WILL CREATE A GENERALLY
LIGHT WIND FLOW THROUGH THE FORECAST PERIOD. WINDS WILL FAVOR AN
OFFSHORE DIRECTION DURING THE LATE NIGHT AND EARLY MORNING HOURS...
BECOMING ONSHORE EACH AFTERNOON AS A SEA BREEZE DEVELOPS WHICH
ENHANCES THE SOUTHERLY WIND FLOW ALONG AND NEAR THE COAST. SEAS
REMAIN LOW...LOCALLY HIGHER NEAR ISOLATED SHOWERS AND STORMS. 12/DS

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      88  70  93  70  92 /  20  20  20  05  20
PENSACOLA   87  73  89  73  92 /  20  20  20  20  20
DESTIN      85  74  87  75  88 /  30  20  20  20  20
EVERGREEN   89  67  94  67  93 /  20  20  20  10  20
WAYNESBORO  90  64  93  66  93 /  10  10  10  05  10
CAMDEN      90  67  92  66  92 /  10  10  10  05  20
CRESTVIEW   89  68  95  67  94 /  20  20  20  05  20

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 4, 6:14 AM CDT, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
614 AM CDT THU JUN 4 2015

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-051115-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL-
BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND-
ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL-
OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE-
614 AM CDT THU JUN 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS EXPECTED.

NO HAZARDOUS OR SEVERE WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH WEDNESDAY.

GMZ630>635-650-655-670-675-051115-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
614 AM CDT THU JUN 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED SHOWERS AND THUNDERSTORMS EXPECTED.

NO HAZARDOUS OR SEVERE WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 4, 11:19 AM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1119 AM CDT THU JUN 4 2015

FLZ205-206-041715-
OKALOOSA COASTAL FL-OKALOOSA INLAND FL-
1119 AM CDT THU JUN 4 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN OKALOOSA COUNTY
UNTIL 1215 PM CDT...

AT 1118 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR VALPARAISO...
MOVING EAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
NICEVILLE...           VALPARAISO...

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 35 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS.

SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM.

HAZARDOUS DRIVING CONDITIONS ARE EXPECTED. HEAVY RAINFALL WILL
GREATLY RESTRICT VISIBILITY AND CREATE PONDING OF WATER ON
ROADWAYS...WHICH MAY CAUSE VEHICLES TO HYDROPLANE. TRAVELERS ARE
URGED TO USE CAUTION.

LAT...LON 3049 8645 3050 8645 3050 8642 3051 8642
      3051 8645 3049 8646 3049 8648 3052 8649
      3052 8650 3051 8649 3049 8649 3049 8650
      3050 8662 3057 8665 3066 8641 3049 8639
TIME...MOT...LOC 1618Z 261DEG 12KT 3055 8659

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 11:19 AM CDTSpecial Weather StatementMOBOkaloosa56 min
Jun 4, 5:29 PM CDTSpecial Weather StatementMOBOkaloosa46 min
Jun 4, 5:53 PM CDTSpecial Weather StatementMOBOkaloosa37 min

Nearby

Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.